Open Journal Systems

A Case Of Neuroleptic Malignant Syndrome With Quetiapine From Iran

Bidaki Reza, Pour Rashidi Ahmad, Mansoori Mohammad

Abstract


Objective: To report a case of neuroleptic malignant syndrome (NMS), secondary to low dose quetiapine in an elderly Iranian man. Methods: We report a 66-year-old male presented with a temperature of 39.30c, dysphagia, aphasia and decreased level of consciousness and mutism following the use of 25 mg quetiapine. Results: Some evidence suggests an atypical NMS presentation with the atypical antipsychotics. Atypical NMS has been defined as less severe than that seen with conventional antipsychotics. Symptoms include fewer EPS, smaller increases in CK, less muscle rigidity, and lower fever. Conclusion: Clinicians should be aware that NMS with a single dose of quetiapine is possible. ASEAN Journal of Psychiatry, Vol. 13 (1): January - June 2012: XX XX.

x
Message